Kooperativer Bibliotheksverbund

Berlin Brandenburg

Your search history is empty.
and
and

Your email was sent successfully. Check your inbox.

An error occurred while sending the email. Please try again.

Proceed reservation?

Export
  • 1
    Language: English
    In: Annals of Pharmacotherapy, 10/1998, Vol.32(10), pp.1020-1023
    Description: OBJECTIVE: To report successful desensitization in a patient with a history of end-stage renal disease (ESRD) and anaphylactic shock after receiving vancomycin. CASE SUMMARY: A 47-year-old white woman with a history of ESRD was admitted to the hospital reporting persistent nausea, vomiting, and diffuse abdominal pain. She had developed anaphylactic shock after exposure to vancomycin 3 years prior to this hospitalization. The patient's hospital course was complicated by septic shock and positive blood cultures for methicillin-resistant Staphylococcus epidermidis . The patient tolerated vancomycin desensitization and received intravenous vancomycin 100 mg/d for 21 days. DISCUSSION: The desensitization protocol used in this report allows for gradual increases in vancomycin serum concentrations, avoiding peak and trough concentrations that occur with intravenous boluses. Maintaining the desensitized state is dependent on the continuous presence of the antigen with a return of clinical sensitivity after drug discontinuation. The vancomycin desensitization protocol and subsequent dosing strategy was used to ensure the continuous presence of vancomycin at steady-state concentrations to prevent the return of anaphylactic sensitivity. CONCLUSIONS: Desensitization was successful in a patient with ESRD and history of anaphylactic shock to vancomycin.
    Keywords: Vancomycin ; Desensitization;
    ISSN: 1060-0280
    E-ISSN: 1542-6270
    Library Location Call Number Volume/Issue/Year Availability
    BibTip Others were also interested in ...
Close ⊗
This website uses cookies and the analysis tool Matomo. Further information can be found on the KOBV privacy pages